MAUDE Adverse Event Report: ARTHREX, INC. BURR, OVAL, 8 FLUTE 5.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. BURR, OVAL, 8 FLUTE 5.0MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number BURR, OVAL, 8 FLUTE 5.0MM X 13CM
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Codes Burn(s) (1757); Insufficient Information (4580)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021 it was reported by a sales representative via (b)(6) that during a shoulder decompression procedure an ar-8330h started to decrease speed and then created smoke while burning the patients skin.The shaver and burr were replaced to complete the case.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is confirmed.The reported device was not returned for investigation.Pictures were not provided for evaluation.However, the available information notes that the rotation of the device faced resistance and slowed down, indicating a potential collision between the burr tip and the hood.This type of damage is an indication of force applied to the hood of the device during use, characterizing misuse.Per dfu-0215-7 rev.1, "forcing the hood of any burrs, including flushcut burrs and clearcut burrs into anatomically tight spaces can cause the burr tip to collide with the hood and render the device inoperable." in addition, the mention of smoke indicates the device was utilized without adequate irrigation, since smoke would not be be visible in a fluid environment.The lack of irrigation further corroborates misuse as the probable root cause, and may have contributed to overheating.

Brand Name
BURR, OVAL, 8 FLUTE 5.0MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12853673
Report Number1220246-2021-03983
Device Sequence Number17295294
Product Code GFF
UDI-Device Identifier00888867043862
UDI-Public00888867043862
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberBURR, OVAL, 8 FLUTE 5.0MM X 13CM
Device Catalogue NumberAR-8500OBE
Device Lot Number13294619
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer11/02/2021
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date06/07/2023
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown